Florida, 2005Flood in Florida, April 1 to 3, 2005
April 1 to 3, 2005 · NWS TAE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 1, 3:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 1, 3:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EST FRI APR 1 2005
.SYNOPSIS...VISIBLE SATELLITE SHOWS A LARGE AREA OF CLOUD COVER
EXTENDING ACROSS THE REGION AHEAD OF A VERY STRONG COLD FRONT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE NOTED ACROSS OUR COASTAL
WATERS EXTENDING INTO THE FLORIDA BIG BEND. TEMPERATURES ARE ONLY IN
THE MID 60S ACROSS MUCH OF THE REGION DUE TO THE CLOUD COVER SEEN
ALL DAY. JUST TO THE EAST OF OUR REGION...GAINESVILLE HAS WARMED
INTO THE MID 80S. A LARGE RIDGE OF HIGH PRESSURE IS BEHIND THE COLD
FRONT AND WILL PROVIDE IMPROVING CONDITIONS THROUGHOUT THE REMAINDER
OF THE WEEKEND.
&&
.SHORT TERM...PERIOD STARTS OUT WITH ACTIVE WEATHER ON THE RADAR.
LATEST MESO ANALYSIS FROM SPC WEBPAGE SHOWS LIMITED INSTABILITY OVER
THE REGION TODAY DESPITE AMPLE DYNAMICS TO SUPPORT SEVERE WEATHER.
LEFTOVER OUTFLOW BOUNDARY FROM LAST NIGHT HELPED KEEP THE REGION
COOL AND WITH CLOUDY SKIES THROUGHOUT THE MORNING HOURS...LIMITED
HEATING OCCURRED. THIS HELPED TO KEEP CAPES LOW OVER OUR FORECAST
AREA. THROUGH TONIGHT...EXPECT TO SEE GOOD EASTWARD PROGRESSION OF
THE LINE OF SHOWER AND THUNDERSTORM ACTIVITY. THE GFS AND ETA BOTH
INDICATE THAT THE FORECAST AREA WILL BE PRECIPITATION FREE WELL
BEFORE 12Z. THE OVERALL SEVERE THREAT LOOKS TO BE DIMINISHING FROM
WEST TO EAST THROUGH THE EVENING HOURS. HAVE LEFT OUT HAIL AND ONLY
INCLUDED GUSTY WINDS IN THE ZONES FOR GEORGIA AND FLORIDA ONLY.
THE BIG CONCERN FOR SATURDAY IS THE WINDY WEATHER. A TIGHT PRESSURE
GRADIENT WILL BE SETTING UP. BEHIND THE FRONT SHOULD SEE WINDS
SUSTAINED OVER THE FORECAST AREA OF 20 TO 25 MPH. THIS WILL MEET
LAKE WIND ADVISORY CRITERIA. MAV GUIDANCE FOR TLH HAS 28 KT WIND
(32MPH) SUSTAINED AT 18Z TOMORROW. THIS WOULD BE WIND ADVISORY
CRITERIA. WINDS WILL BE GUSTING AS HIGH AS 40 MPH. SINCE THIS IS A
SECOND PERIOD EVENT AND SEVERE WEATHER IS ONGOING...WILL HOLD BACK
ON ANY ADVISORIES THIS TIME AND LET MIDSHIFT DECIDE IF A WIND
ADVISORY OR LAKE WIND ADVISORY IS BETTER. TEMPERATURES WILL BE BELOW
NORMAL ON SATURDAY AND IT WILL FEEL QUITE COOL DUE TO THE GUSTY
WINDS.
PRESSURE GRADIENT BEGINS TO RELAX SATURDAY NIGHT AND INTO SUNDAY.
WINDS ARE EXPECTED TO GO CALM BY SUNDAY MORNING. UNDER CLEAR SKIES
THIS COULD CREATE SOME UNSEASONABLY COLD CONDITIONS. HAVE GONE JUST
BELOW MAV GUIDANCE AT TLH AND ACROSS THE FORECAST AREA. TALLAHASSEE
MINIMUM TEMPERATURE MODEL INDICATES THAT THE COLDEST LOCATIONS IN
LEON COUNTY COULD DROP AS LOW AS 34 DEGREES SUNDAY MORNING.
SUNDAY WILL BE A PICTURE PERFECT DAY UNDER SUNNY SKIES AND
SEASONABLE TEMPERATURES IN THE LOW 70S.
&&
.LONG TERM...AFTER THIS SYSTEM MOVES THROUGH THE REGION TONIGHT...
AN EXTENDED DRY STRETCH THROUGH MID NEXT WEEK WILL HOPEFULLY ALLOW
AREA RIVERS TO SUBSIDE...BEFORE THE NEXT COLD FRONT APPROACHES BY
LATE WEDNESDAY OR THURSDAY. AS HAS BEEN THE PATTERN OVER THE PAST
FEW WEEKS...THE ASSOCIATED PROGGED SHORTWAVE CONTINUES TO TREND
FURTHER SOUTHWARD ON THE SHORT-MID RANGE MODELS. THIS COULD LEAD TO
YET ANOTHER POTENTIAL SEVERE WX/HEAVY RAINFALL EVENT FOR THE END OF
THE WEEK.
&&
.MARINE...WINDS AND SEAS ON THE WAY UP THIS AFTERNOON AND EVENING.
BOTH GFS AND NAM INDICATE THAT WINDS IN EXCESS OF 30 KTS WILL BE
SEEN OVER THE COASTAL WATERS BY SATURDAY MORNING AND AFTERNOON.
WNAWAVE SHOWS SEAS BUILDING TO NEAR 11 FEET IN THE OFFSHORE WATERS.
THIS WILL BE NEAR GALE CONDITIONS AND WILL THEREFORE MENTION IN THE
CWF THAT GALE CONDITIONS WILL BE POSSIBLE BUT WILL HOLD BACK ON THE
GALE WARNING. OBVIOUSLY...WILL HAVE SCA CONDITIONS FROM NOW THROUGH
EARLY SUNDAY. THEN WINDS AND SEAS WILL SUBSIDE INTO MONDAY.
&&
.FIRE WEATHER...DUE TO LOW RH VALUES...HIGH WINDS AND DISPERSIONS
WILL SEE RED FLAG CONDITIONS ACROSS ALL OF OUR FLORIDA COUNTIES
INCLUDING THE COASTAL SECTIONS. DUE TO DRY CONDITIONS CONTINUING ON
SUNDAY...WILL ISSUE A FIRE WEATHER WATCH FOR ALL OF OUR FLORIDA
COUNTIES AS WELL.
&&
.HYDROLOGY...MANY RIVER POINTS REMAIN IN FLOOD AND THE ADDITIONAL
RAINFALL EXPECTED TODAY WILL ONLY EXACERBATE THE PROBLEM. WILL ALLOW
FLOOD WATCH TO EXPIRE AT 4PM FOR ALL LOCATIONS AS RAINFALL . SEE THE
LATEST HYDRO PRODUCTS FROM TAE AND THE ATLANTA RFC FOR DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 55 65 36 72 / 80 10 00 00
PANAMA CITY 53 65 44 70 / 50 10 00 00
DOTHAN 48 61 41 70 / 40 05 00 00
ALBANY 53 62 38 70 / 70 10 00 00
VALDOSTA 55 63 38 71 / 90 20 00 00
CROSS CITY 58 67 38 69 / 90 20 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE
GA...NONE
FL...SCA ALL LEGS.
&&
SHORT TERM: GODSEY
LONG TERM: GOULD
Hazardous weather outlook, Apr 1, 5:59 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EST FRI APR 1 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-021058-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
559 AM EST FRI APR 1 2005
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
AND A MODERATE RISK FOR RIP CURRENTS TODAY...
...THERE IS A FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON FOR
SOUTHEAST ALABAMA AS WELL AS SOUTHWEST AND SOUTH CENTRAL GEORGIA AND
THE FLORIDA PANHANDLE...
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR TODAY AND EARLY TONIGHT FOR THE ENTIRE FORECAST
AREA. A WARM FRONT JUST OFF THE GULF COAST WILL MOVE NORTH ACROSS
THE REGION TODAY. ISOLATED SEVERE STORMS CAPABLE OF PRODUCING
TORNADOES WILL BE POSSIBLE ALONG AND JUST NORTH OF THE WARM FRONT
FROM LATE MORNING INTO THIS AFTERNOON. A SQUALL LINE IS THEN
EXPECTED TO DEVELOP AHEAD OF A STRONG COLD FRONT AND MOVE ACROSS OUR
FORECAST AREA FROM LATE THIS AFTERNOON THROUGH ABOUT MIDNIGHT. THE
PRIMARY THREAT DURING THIS PERIOD WILL BE DAMAGING WINDS AND LARGE
HAIL. STRONG THUNDERSTORMS COULD LINGER FOR MUCH OF THE NIGHT ACROSS
THE EASTERN BIG BEND AND SOUTH CENTRAL GEORGIA.
RAINFALL TOTALS OF 1.5 TO 2.5 INCHES WILL BE COMMON ACROSS MUCH OF
THE AREA THROUGH TONIGHT. WHEN COMBINED WITH THE RAINS THAT HAVE
ALREADY FALLEN...THIS WILL KEEP A THREAT FOR FLOODING ACROSS
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA PANHANDLE. A FLOOD WATCH IS IN EFFECT FOR THESE AREAS. IN
ADDITION...MANY AREA RIVERS REMAIN ABOVE FLOOD STAGE.
WINDS OVER THE GULF COASTAL WATERS WILL RUN 15 TO 20 KNOTS FOR MUCH
OF THE DAY AS THEY VEER FROM SOUTHEAST TO SOUTHWEST. SEAS WILL BUILD
TO AROUND 7 FEET LATE IN THE DAY...PROMPTING THE ISSUANCE OF A SMALL
CRAFT ADVISORY FOR THE WATERS WEST OF APALACHICOLA. WEST WINDS WILL
BECOME NORTHWEST BEHIND THE FRONT AND INCREASE TO AROUND 25 KNOTS.
SEAS WILL BUILD AS HIGH AS 10 FEET WELL OFFSHORE AND SMALL CRAFT
ADVISORIES WILL BE IN EFFECT FOR ALL OF THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG WINDS WILL DEVELOP OVER THE ENTIRE FORECAST AREA ON SATURDAY
CREATING A HAZARD FOR BOATERS ON AREA LAKES. WIND ADVISORIES OR LAKE
WIND ADVISORIES MAY BE NECESSARY ON SATURDAY. SMALL CRAFT ADVISORIES
WILL LIKELY REMAIN UP FOR SATURDAY AND SATURDAY NIGHT. LOWERING
AFTERNOON RELATIVE HUMIDITIES SATURDAY AND SUNDAY AFTERNOON MAY
ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. ALTHOUGH A LOT CAN
CHANGE BETWEEN NOW AND THEN...YET ANOTHER SEVERE WEATHER OUTBREAK IS
POSSIBLE WEDNESDAY INTO THURSDAY. AT THIS TIME...IT LOOKS LIKE LARGE
HAIL WOULD BE THE PRIMARY THREAT FROM THIS ONE.
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES TODAY.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
.SPOTTER CALL TO ACTION STATEMENT...
SOME STORMS MAY BECOME SEVERE TODAY AND TONIGHT. SPOTTERS WILL BE
CONSIDERED ACTIVATED UPON THE ISSUANCE OF A CONVECTIVE WATCH FOR OUR
AREA.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
18-WOOL
In the hours before
Special weather statement, Apr 1, 1:17 PM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 PM EST FRI APR 1 2005
FLZ018-019-028-011930-
JEFFERSON FL-MADISON FL-TAYLOR FL-
INCLUDING THE CITIES OF...MADISON...MONTICELLO...
PERRY AND STEINHATCHEE
117 PM EST FRI APR 1 2005
AT 116 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER EASTERN LEON COUNTY...MOVING
EAST AT 40 MPH. THIS STORM WILL CONTINUE HEADING EASTWARD DURING THE
NEXT HOUR AND WILL IMPACT JEFFERSON...MADISON...AND TAYLOR COUNTIES.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
17-GOULD
Local storm report, Apr 1, 2:23 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 1 S TALLAHASSEE 30.42N 84.28W
04/01/2005 LEON FL LAW ENFORCEMENT
POSSIBLE TORNADO DAMAGED SEVERAL AUTOMOBILES ON FAMU
CAMPUS. AUTOMOBILE BLOWN ON TOP OF ANOTHER AUTOMOBILE.
&&
WATSONSpecial weather statement, Apr 1, 3:43 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EST FRI APR 1 2005
FLZ011-013>019-026-027-GAZ146>148-155>161-012130-
BERRIEN GA-BROOKS GA-CALHOUN FL-COLQUITT GA-COOK GA-DECATUR GA-
FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL-JACKSON FL-JEFFERSON FL-
LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-SEMINOLE GA-
THOMAS GA-WAKULLA FL-
INCLUDING THE CITIES OF...ADEL...APALACHICOLA...BAINBRIDGE...
BLOUNTSTOWN...CAIRO...CARRABELLE...CRAWFORDVILLE...DONALSONVILLE...
LAKELAND...MADISON...MARIANNA...MONTICELLO...MOULTRIE...NASHVILLE...
PORT ST. JOE...QUITMAN...ST. MARKS...TALLAHASSEE...
THOMASVILLE AND VALDOSTA
343 PM EST FRI APR 1 2005
THE TORNADO WATCH WHICH WAS IN EFFECT UNTIL 700 PM EST...(600 PM
CST)...HAS BEEN CANCELLED FOR THE EASTERN FLORIDA PANHANDLE...ALL OF
THE SOUTHWEST AND SOUTH CENTRAL GEORGIA COUNTIES...AND ALL OF THE
FLORIDA BIG BEND EXCEPT FOR TAYLOR...DIXIE...AND LAFAYETTE COUNTIES.
OVER TAYLOR...DIXIE...AND LAFAYETTE COUNTIES...THE TORNADO WATCH
REMAINS IN EFFECT UNTIL 700 PM EST.
ALTHOUGH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL
OCCURRING WELL TO THE WEST ACROSS THE FLORIDA PANHANDLE...THE
ATMOSPHERE HAS BECOME MORE STABLE ACROSS MOST OF THE AREA...THUS
GREATLY DIMINISHING THE THREAT FOR SEVERE WEATHER.
17-GOULD
Flood, Jackson
- When
- April 1, 6:00 PM EST to April 3, 6:00 PM EST
- Where
- Jackson forecast zone
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.133, -80.500
Several inches of rain from the past few days and upstream in Alabama pushed the Chipola River close to flood stage. Several roads, including County Road 167, were closed due to high water. Four homes were isolated by flood waters. Reported by the Jackson County EMA.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, April 1, 20051 death · 1 event
- Flood in New York, April 1 to 6, 2005$12 million · 1 event
- Flood in Florida, April 1 to 7, 2005$5.0 million · 1 event
- Flash Flooding and Hail in Mississippi, April 1, 2005$840,000 · 1 in hail · 16 events
- Flood in New York, April 1 to 5, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 7, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New Jersey, April 1 to 9, 2005$1.0 million · 1 event
- Flooding in Florida, April 1 to 3, 2005$750,000 · 2 events
- Flash Flooding and Flooding in Mississippi, April 1 to 2, 2005$600,000 · 6 events
- Flood in New York, April 1 to 6, 2005$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447901.